Wildfire, San Bernardino
- When
- September 12, 3:00 PM PST to September 13, 1:00 AM PST
- Where
- San Bernardino County, 2 mi SW of Loma Linda
- Reported by
- NEWSPAPER
- Coordinates
- 34.841, -116.178 (the zone’s center; the record gives no point)
A brush fire consumed 175 acres before being controlled. No homes or structures were endangered and no injuries were reported.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
A brush fire consumed 175 acres before being controlled. No homes or structures were endangered and no injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Sep 12, 1:30 PM PST, 1 hour 30 minutes earlier.
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CALIFORNIA 230 PM PDT FRI SEP 12 2003 .SYNOPSIS... WEAK HIGH PRESSURE ALOFT WILL BRING MOSTLY SUNNY AND WARM WEATHER OVER THE WEEKEND EXCEPT FOR MARINE LAYER CLOUDS IN THE COASTAL AREAS. A LOW PRESSURE TROUGH WILL BRING SLIGHT COOLING EARLY NEXT WEEK. .DISCUSSION...CLOUDS BURNED OFF TO THE COAST TODAY BUT THE MARINE LAYER INFLUENCE KEPT TEMPS IN COASTAL AND INLAND AREAS A COUPLE DEGREES COOLER THAN YESTERDAY. MARINE LAYER DEPTH WAS ABOUT 1800 FEET...AND ABOVE THIS LAYER IN THE MOUNTAINS AND FOOTHILLS IT WAS HOTTER THAN YESTERDAY BY 3 TO 6 DEGREES. OVERALL WEATHER THIS WEEKEND WILL BE DOMINATED BY HIGH PRESSURE ALOFT. A WEAK SURFACE HIGH OVER IDAHO WILL BE TOO FAR NORTH TO HAVE ANY SIGNIFICANT OFFSHORE EFFECTS. INSTEAD...HOT WEATHER IN THE DESERTS WILL SET UP A THERMAL TROUGH AND GRADIENTS WILL BE MAINLY WEAK ONSHORE RESULTING MARINE LAYER CLOUDS IN THE COASTAL ZONES BURNING OFF EACH AFTERNOON. IN THE EXTENDED...SUCCESSIVE MODEL RUN ARE TRENDING TOWARD WEAKENING THE PACIFIC TROUGH FORECAST ACROSS THE GREAT BASIN EARLY NEXT WEEK. THE ONLY APPRECIABLE CHANGES IN OUR WEATHER WILL BE SLIGHT COOLING FROM A SMALL DECREASE IN HTS...AND STRONGER ONSHORE GRADIENTS FOR A DEEPER MARINE LAYER THROUGH WEDNESDAY. SAN...NONE. MOEDE
CAZ042-043-048-050-055>058-060>062-131300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 600 AM PDT FRI SEP 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2003Every state in 2003This day in weather historyWarnings in California, September 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5337470.